Advertisement

Statistical Inference for Stochastic Processes

, Volume 14, Issue 3, pp 273–305 | Cite as

On estimation of delay location

  • Alexander A. Gushchin
  • Uwe Küchler
Article

Abstract

Assume that we observe a stationary Gaussian process X(t), \({t \in [-r, T]}\) , which satisfies the affine stochastic delay differential equation
$$d X(t) = \int\limits_{[-r,0]}X(t+u)\, a_\vartheta (du)\,dt +dW(t), \quad t\ge 0,$$
where W(t), t ≥ 0, is a standard Wiener process independent of X(t), \({t\in [-r, 0]}\) , and \({a_\vartheta}\) is a finite signed measure on [−r, 0], \({\vartheta\in\Theta}\) . The parameter \({\vartheta}\) is unknown and has to be estimated based on the observation. In this paper we consider the case where \({\Theta=(\vartheta_0,\vartheta_1)}\) , \({-\infty\,<\,\vartheta_0 <0 \,<\,\vartheta_1\,<\,\infty}\) , and the measures \({a_\vartheta}\) are of the form
$$a_\vartheta = a+b_\vartheta-b,$$
where a and b are finite signed measure on [−r, 0] and \({b_\vartheta}\) is the translate of b by \({\vartheta}\) . We study the limit behaviour of the normalized likelihoods
$$Z_{T,\vartheta}(u) = \frac{dP_T^{\vartheta+\delta_T u}}{dP_T^\vartheta}$$
as T→ ∞, where \({P_T^\vartheta}\) is the distribution of the observation if the true value of the parameter is \({\vartheta}\) . A necessary and sufficient condition for the existence of a rescaling function δ T such that \({Z_{T,\vartheta}(u)}\) converges in distribution to an appropriate nondegenerate limiting function \({Z_{\vartheta}(u)}\) is found. It turns out that then the limiting function \({Z_{\vartheta}(u)}\) is of the form
$$Z_\vartheta(u)=\exp\left(B^H(u) - E[B^H(u)]^2/2\right),$$
where \({H\in[1/2,1]}\) and B H (u), \({u\in\mathbb{R}}\) , is a fractional Brownian motion with index H, and δ T  = T −1/(2H) (T) with a slowly varying function . Every \({H\in[1/2,1]}\) may occur in this framework. As a consequence, the asymptotic behaviour of maximum likelihood and Bayes estimators is found.

Keywords

Affine stochastic delay differential equation Bayes estimator Fractional Brownian motion Local asymptotic normality Maximum likelihood estimator Regular variation Stationary Gaussian process 

Mathematics Subject Classification (2000)

62M09 34K50 60G10 60G30 62F12 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Bingham NH, Goldie CM, Teugels JL (1989) Regular variation. Cambridge University Press, CambridgeMATHGoogle Scholar
  2. Binmore KG, Stratton HH (1969) A note on characteristic functions. Ann Math Stat 40: 303–307MathSciNetMATHCrossRefGoogle Scholar
  3. Bogachev VI (2007) Measure theory, vols I, II. Springer, BerlinGoogle Scholar
  4. Dachian S (2003) Estimation of cusp location by Poisson observations. Stat Inference Stoch Process 6: 1–14MathSciNetMATHCrossRefGoogle Scholar
  5. Dachian S, Kutoyants YA (2003) On cusp estimation of ergodic diffusion process. J Stat Plan Inference 117: 153–166MathSciNetMATHCrossRefGoogle Scholar
  6. Feller W (1971) An introduction to probability theory and its applications, vol II. Wiley, New YorkMATHGoogle Scholar
  7. Geluk JL, de Haan L (2000) Stable probability distributions and their domains of attraction: a direct approach. Probab Math Stat 20: 169–188MATHGoogle Scholar
  8. Gushchin AA, Küchler U (2000) On stationary solutions of delay differential equations driven by a Lévy process. Stoch Process Appl 88: 195–211MATHCrossRefGoogle Scholar
  9. Gushchin AA, Küchler U (2003) On parametric statistical models for stationary solutions of affine stochastic delay differential equations. Math Methods Stat 12: 31–61Google Scholar
  10. Gushchin AA, Küchler U (2005) On the reconstruction of a measure from its symmetrization. Theory Probab Appl 49: 323–333MathSciNetCrossRefGoogle Scholar
  11. Ibragimov IA (1983) Conditions for smoothness of trajectories of random functions. Theory Probab Appl 28: 240–262CrossRefGoogle Scholar
  12. Ibragimov IA, Has’minskiĭ RZ (1973) Asymptotic analysis of statistical estimators for the “almost smooth” case. Theory Probab Appl 18: 241–253MATHCrossRefGoogle Scholar
  13. Ibragimov IA, Has’minskiĭ RZ (1981) Statistical estimation. Springer, New YorkMATHGoogle Scholar
  14. Ibragimov IA, Linnik YV (1971) Independent and stationary sequences of random variables. Wolters-Noordhoff Publishing, GroningenMATHGoogle Scholar
  15. Jacod J (1985) Grossissements de filtration et processus d’Ornstein-Uhlenbeck généralisé. In: Jeulin T, Yor M (eds) Grossissement de filtrations: exemples et applications, Sémin de Calcul stochastique, Paris 1982/1983Lecture Notes in Mathematics, vol 1118. Springer, Berlin, pp 36–44Google Scholar
  16. Jacod J, Shiryaev AN (2003) Limit theorems for stochastic processes. Springer, BerlinMATHGoogle Scholar
  17. Janssen A (1986) Limits of translation invariant experiments. J Multivar Anal 20: 129–142MATHCrossRefGoogle Scholar
  18. Küchler U, Kutoyants YA (2000) Delay estimation for some stationary diffusion-type processes. Scand J Stat 27: 405–414MATHCrossRefGoogle Scholar
  19. Kutoyants YA (2004) Statistical inference for ergodic diffusion processes. Springer, LondonMATHGoogle Scholar
  20. Kutoyants YA (2005) On delay estimation for stochastic differential equations. Stoch Dyn 5: 333–342MathSciNetMATHCrossRefGoogle Scholar
  21. Lukacs E (1970) Characteristic functions. Hafner Publishing Co., New YorkMATHGoogle Scholar
  22. Mao X (1997) Stochastic differential equations and their applications. Horwood Publishing Limited, ChichesterMATHGoogle Scholar
  23. Mohammed S-EA (1998) Stochastic differential systems with memory: theory, examples and applications. In: Stochastic analysis and related topics, VI (Geilo, 1996). Birkhäuser, Boston, MA, pp 1–77Google Scholar
  24. Mohammed SEA, Scheutzow MKR (1990) Lyapunov exponents and stationary solutions for affine stochastic delay equations. Stoch Stoch Rep 29: 259–283MathSciNetMATHGoogle Scholar
  25. Pflug G (1982) A statistically important Gaussian process. Stoch Process Appl 13: 45–57MathSciNetMATHCrossRefGoogle Scholar
  26. Pitman EJG (1968) On the behavior of the characteristic function of a probability distribution in the neighborhood of the origin. J Aust Math Soc 8: 423–443MathSciNetMATHCrossRefGoogle Scholar
  27. Prakasa Rao BLS (1968) Estimation of the location of the cusp of a continuous density. Ann Math Stat 39: 76–87MathSciNetMATHCrossRefGoogle Scholar
  28. Reiss M (2002) Nonparametric estimation for stochastic delay differential equations. PhD thesis, Humboldt-Univ., Mathematisch-Naturwissenschaftliche Fakultät II, 123 S., Berlin. http://dochost.rz.hu-berlin.de/dissertationen/reiss-markus-2002-02-13/
  29. Rudin W (1987) Real and complex analysis. McGraw-Hill Book Co., New YorkMATHGoogle Scholar
  30. Shiryaev AN, Spokoiny VG (2000) Statistical experiments and decisions: asymptotic theory. World Scientific, SingaporeMATHCrossRefGoogle Scholar
  31. Strasser H (1985) Scale invariance of statistical experiments. Probab Math Stat 5: 1–20MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2011

Authors and Affiliations

  1. 1.Steklov Mathematical InstituteMoscowRussia
  2. 2.Institut für MathematikHumboldt-Universität zu BerlinBerlinGermany

Personalised recommendations